Alert archive / Texas / Small Craft Advisories in 2009

Small Craft Advisory 68, NWS Brownsville, TX

July 21, 2009

NWS Brownsville, TX issued this small craft advisory at Jul 21, 2009, 3:43 AM CDT. It took effect at Jul 21, 2009, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 21, 2009, 3:43 AM CDT (08:43 UTC)
In effect from
Jul 21, 2009, 10:00 AM CDT
Expired
Jul 21, 2009, 7:00 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jul 21, 3:34 AM CDT, 9 minutes earlier.

Area forecast discussion, Jul 21, 3:34 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
334 AM CDT TUE JUL 21 2009

.DISCUSSION...THE RECORD BREAKING HEAT WAVE WILL CONTINUE ACROSS
THE CWA THROUGHOUT THIS UPCOMING WEEK AS 500 MB RIDGING CONTINUES
TO DOMINATE THE WESTERN SECTIONS OF THE LOWER 48 STATES AND BROAD
TROFFING PREVAILING OVER THE EASTERN PORTIONS OF THE COUNTRY. A
STRONG SHORT WAVE WILL MOVE DOWN THE EAST SIDE OF THE RIDGE
AXIS MAINTAINING THE CONV THREAT OVER NORTHERN AND CENTRAL TX
DURING THE LATTER HALF OF THIS WEEK. HOWEVER...THIS FEATURE WILL
NOT DIP FAR ENOUGH SOUTH TO HAVE MUCH OF A EFFECT INITIATING CONV
ACROSS THE BRO CWA AS OVERALL MOISTURE LEVELS WILL REMAIN PRETTY
LIMITED THROUGH DAY 7. THE WESTERN RIDGING MAY EDGE A LITTLE
FURTHER WEST LATE IN THE FORECAST PERIOD TO ALLOW ENOUGH TROFFING
ALONG THE TX COASTLINE TO POSSIBLY ALLOW SOME ISOLD SEA BREEZE
CONV TOWARDS NEXT WEEKEND. OTHERWISE...NIL POPS TO CONTINUE. WITH
THE PERSISTENT RIDGING OVER THE REGION COMBINING WITH THE VERY LOW
ATMS MOISTURE LEVELS...EXPECT A PERSISTENCE PATTERN TO CONTINUE
FOR OVERALL TEMPS. MAV AND MET TEMP GUIDANCE HAVE BEEN PRETTY
CLOSE TO OVERALL OBSERVED TEMPS OVER THE LAST SEVERAL DAYS FOR
BOTH BRO AND HRL. MFE IS A DIFFERENT STORY...WITH MAV AND MET
FORECAST HIGH TEMPS CONSISTENTLY UNDERESTIMATING OBSERVED TEMPS.
ACCORDINGLY... WILL CONTINUE TO GO A BIT HIGHER THAN BOTH MAV AND
MET HIGH TEMP GUIDANCE FOR MFE.
&&

.AVIATION...THE LOCAL TAF SITES ARE REPORTING FEW TO SCT LOW
CLDS WITH HIGHER CIRRUS PASSING OVERHEAD PER IR SATL IMAGES.
SUSTAINED SE WINDS REMAIN AROUND 15 KTS WITH GUSTS AROUND OR JUST
IN EXCESS OF 20 KTS ATTM. THINK THE WINDS WILL REMAIN BREEZY AT
TIMES THE NEXT FEW HRS BUT DIMINISH BEFORE SUNRISE TDA. SKIES
GENERALLY WILL REMAIN CLR WITH THE PREVIOUSLY MENTIONED CIRRUS
REMAINING THE ONLY SKY IMPACTS THRU THE FCST PERIOD. MODERATE TO
STRONG SE WINDS WILL IMPACT THE LOCAL TERMINALS DURING THE DAY
TDA. SE WINDS ARE EXPECTED TO PEAK BETWEEN 20 TO 30 KTS THRU THE
MIDDAY AND AFTN HRS. EXPECT VFR CONDITIONS TO PREVAIL THE NEXT 24
HRS.
&&

.MARINE...THE 2 AM OBSERVATION FROM BUOY020 INDICATED WINDS WERE
SOUTH SOUTHEAST AROUND 21 KTS GUSTING TO AROUND 25 KTS AND SEAS WERE
AROUND 6 FT WITH A PERIOD OF 6 SECONDS. HIGH PRESSURE ACROSS THE
WESTERN GULF WILL CONTINUE TO INTERACT WITH AN AREA OF LOW PRESSURE
LOCATED WEST AND NORTH OF DEEP SOUTH TX TO PRODUCE A MODERATE TO AT
TIMES STRONG ONSHORE FLOW ACROSS THE LOWER TX COASTAL WATERS THE
NEXT COUPLE DAYS. ANTICIPATING EXERCISE CAUTION CONDITIONS WITH
PERIODIC SCA CONDITIONS POSSIBLE THRU MIDWEEK. MODERATE TO
OCCASIONALLY STRONG SE WINDS WILL BE POSSIBLE DURING THE DAYTIME
TDA ACROSS THE LAGUNA MADRE. DECIDED TO ISSUE AN SCA FOR THE
LAGUNA FROM LATE THIS MRNG TO THIS EVE DUE TO THE EXPECTED
STRONGER WINDS. WINDS HAVE PEAKED DURING THIS PERIOD THE LAST
COUPLE DAYS AND WOULD EXPECT TDA TO BE NO EXCEPTION. OFFSHORE
WINDS WILL REMAIN MODERATE TO STRONG DURING THE OVRNGT AND EARLY
MRNG PERIODS. SEAS ARE EXPECTED TO REMAIN IN CHECK REMAINING IN A
LOW TO MODERATE STATE THRU THE NEXT FEW DAYS. THE PRESSURE
GRADIENT WILL BEGIN TO RELAX A BIT TWD THE END OF THE
WEEK...RESULTING IN LIGHTER WINDS AND LOW TO MODERATE SEAS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  96  80  96  79 /  10  10  10  10
BROWNSVILLE          97  79  97  77 /  10  10  10  10
HARLINGEN            99  78  99  76 /  10  10  10  10
MCALLEN             104  79 103  77 /  10  10  10  10
RIO GRANDE CITY     105  80 104  79 /  10  10  10  10
SOUTH PADRE ISLAND   91  81  90  80 /  10  10  10  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FROM 10
AM THIS MORNING TO 7 PM CDT THIS EVENING FOR GMZ130-132-135.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...60
MARINE/AVIATION/MESO...57
Hazardous weather outlook, Jul 20, 5:31 AM CDT, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
531 AM CDT MON JUL 20 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-211100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
531 AM CDT MON JUL 20 2009

...ELEVATED HEAT INDEX VALUES CONTINUE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF WARM TEMPERATURES AND HIGH DEW POINTS WILL
PRODUCE HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES TODAY.
RESIDENTS WITH OUTDOOR ACTIVITIES PLANNED ARE URGED TO DRINK
PLENTY OF WATER...WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING
AND TAKE FREQUENT BREAKS FROM THE HEAT. YOUNG CHILDREN AND PETS
SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES. THIS IS ESPECIALLY
TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH
LETHAL TEMPERATURES IN A MATTER OF MINUTES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ELEVATED HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL LIKELY OCCUR
THROUGH THE MIDDLE OF THE WEEK.

AN ELEVATED RISK OF RIP CURRENTS WILL BE POSSIBLE THROUGH THE
MIDDLE OF THE WEEK AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA
CHICA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:15 PM CDTSmall Craft AdvisoryBRO2 hr
Jul 21, 8:09 AM CDTRed Flag WarningBROBrooks, Cameron, Hidalgo, Kenedy, Willacy11 hr
Jul 21, 10:25 AM CDTSmall Craft Advisory for WindsBRO6 hr

Nearby

Small Craft Advisories in Texas, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.